Research Article

Neutropenia due to beta lactamine antibodies.

Br Med J (Clin Res Ed) 1983; 287 doi: https://doi.org/10.1136/bmj.287.6408.1832 (Published 17 December 1983) Cite this as: Br Med J (Clin Res Ed) 1983;287:1832
  1. B Rouveix,
  2. K Lassoued,
  3. D Vittecoq,
  4. B Regnier

    Abstract

    Neutropenia developed in 13 patients during treatment with beta lactamines. The time of onset ranged from eight to 27 days after beginning treatment and occurred with doses as low as 40 mg/24 hours. Concomitant symptoms were eosinophilia, rashes, and fever. Leucoagglutinins were detected in eight out of nine patients by the microleucoagglutination technique. Clinical and serological findings suggested that neutrophils become sensitised as a result of absorption on the cell membrane of drug-antibody immune complexes. An immune mediated pathogenesis for neutropenia induced by beta lactamine seems highly probable.